Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Do sulfa drugs cause black lips and how can this condition be treated to restore original lip color ?

i get sulfa allergy of sulfa drugs so it left black after using bactrim for 2 wks for a uti i suddely developed a terrible reaction of severe joint pains, chills and fever ,a rash and worse of all a purplish/black discoloration to my lips and face . every thing subsided except my black lips. what can i use to restore my pink lips
Asked On : Fri, 19 Aug 2011
Answers:  1 Views:  505
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
You can wait till the dark skin changes to new pink skin in a week or so. You can apply mild glycerine fluid on your lips. Avoid sun exposure. Eat plenty of fresh fruits and green leafy vegetables. Drink plenty of water. Since you have allergy to sulpha drugs you will also be allergic to Acetazolamide a diurteic and anti-glaucoma drug, some types of burns cream as well. You need to wear a medical bracelet demonstrating this condition and inform all healthcare providers to avoid life threatening reaction.
Answered: Fri, 19 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor